MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY
Model Number DBEC-125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Nausea (1970); Perforation of Vessels (2135); Diaphoresis (2452)
Date of Event 10/06/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that during a percutaneous coronary intervention (pci) a diamondback 360 precision coronary orbital atherectomy device (oad) and viperwire advance coronary guide wire with flex tip were being used to treat heavily calcified, severely tortuous, 90% stenosed lesion in proximal circumflex artery (cfx).The lesion was primarily wired with the viperwire.A 6fr guide extension catheter was in use during the procedure.Three low-speed treatments with the oad were performed.It was noticed the patient felt generally unwell, diaphoretic, and nauseous.Contrast dye was injected for post-run check and a perforation was observed in the proximal cfx near the area treated.The oad crown did not jump.The oad was removed.A non-abbott semi-compliant balloon was dilated in the perforated area in an attempt to resolve the perforation but was unsuccessful.Two non-abbott covered stents were placed to cover the perforation.Pericardiocentesis was also performed to drain fluid.The patient decompensated.Cardiopulmonary resuscitation (cpr) was initiated.Toward the end of the cpr the patient was intubated.A second perforation was noted in the lad.Upon return of spontaneous circulation (rosc) another stent was placed in the lad to resolve the perforation.As the lad was not treated with the oad, the physician believed cpr caused the lad perforation.Both the cfx and lad perforations have been resolved at this point.An intra-aortic balloon pump (iabp) was inserted in the patient for circulatory support.The patient was transferred to intensive care unit (icu) to remain intubated while recovering for a while.The patient expired in the icu on (b)(6) 2025.The physician believed the oad caused the perforation due to lesion tortuosity.In the opinion of the physician the primary cause of death was perforation of the proximal cfx and the secondary cause was coronary artery disease (cad).
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot-specific issue.Based on the information received, the investigation determined that the reported patient effects of perforation of vessels, low blood pressure, nausea, diaphoresis, cardiac arrest, hospitalization, unexpected medical intervention and death appear to be related to operational context.In this case it is possible that the reported patient effects of perforation of vessels, low blood pressure, nausea, diaphoresis, cardiac arrest, hospitalization, unexpected medical intervention and death are a result of the patient¿s disease severity and/or use techniques employed; however, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated: g3, g6, h2, h6 (codes 4755, 4118, 3233, and 11 no longer apply).

Brand Name
DIAMONDBACK CORONARY
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key23439815
Report Number3004742232-2025-00329
Device Sequence Number12899588
Product Code MCX
UDI-Device Identifier10850026568698
UDI-Public(01)10850026568698(17)260331(10)530511-1
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberDBEC-125
Device Catalogue Number7-10098-01
Device Lot Number530511-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2025
Supplement Date Received by Manufacturer01/28/2026
Initial Report FDA Received Date10/31/2025
Supplement Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age86 YR
Patient SexMale
Patient Weight75 KG
Patient RaceWhite